Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 109, NWS Nashville, TN

September 20, 2021Bedford County, Tennessee

NWS Nashville, TN issued this river flood advisory at Sep 20, 2021, 4:34 PM CDT for Bedford County, Tennessee. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Sep 20, 2021, 4:34 PM CDT (21:34 UTC)
Expired
Sep 21, 2021, 4:00 AM CDT
In force
11 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wartrace Creek at Wartrace (WRTT1). The gauge peaked at 11.58 ft at Sep 20, 2021, 7:00 PM CDT.

actionminormoderate5101509/2009/2109/22
Action stage
9 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

376 
WGUS84 KOHX 202134
FLSOHX

Flood Advisory
National Weather Service Nashville TN
434 PM CDT Mon Sep 20 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Wartrace Creek Near Wartrace affecting Bedford County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


TNC003-210900-
/O.NEW.KOHX.FL.Y.0109.210920T2134Z-210921T0900Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
434 PM CDT Mon Sep 20 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Wartrace Creek Near Wartrace.
* From this afternoon to late tonight.
* At 4:00 PM CDT Monday the stage was 10.9 feet and rising.
* Action stage is 9.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 9.0 feet, Water begins to inundate Winette Ayers Park.


&&

LAT...LON 3548 8635 3552 8637 3558 8636 3556 8627
      3552 8630 3548 8633

$$

Whitehead
1 follow-up statement
374 
WGUS84 KOHX 210107
FLSOHX

Flood Advisory
National Weather Service Nashville TN
807 PM CDT Mon Sep 20 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Wartrace Creek Near Wartrace affecting Bedford County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


TNC003-210900-
/O.CON.KOHX.FL.Y.0109.000000T0000Z-210921T0900Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
807 PM CDT Mon Sep 20 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Wartrace Creek Near Wartrace.
* Until late tonight.
* At 7:00 PM CDT Monday the stage was 11.6 feet and rising.
* Action stage is 9.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3548 8635 3552 8637 3558 8636 3556 8627
      3552 8630 3548 8633

$$

Rose

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 20, 1:58 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 20, 1:58 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
158 PM CDT Mon Sep 20 2021

.DISCUSSION...

Just a couple more days of wet weather and then a lengthy dry
spell sets in for the weekend and into next week. Radar trends for
this afternoon show decreasing coverage across the I-65 corridor
where the bulk of the rain fell today, but still a few moderate
rain showers with isolated lightning strikes between I-65 and the
Tennessee River that may cause some minor flooding issue into the
early evening hours. HRRR guidance depicts this scenario, with
activity really coming to an end about 00Z. The Flash Flood Watch
for the entire mid-state will be allowed to expire at 7pm this
evening unless something changes.

Short-term guidance shows a fairly dry overnight and early
morning, with showers and thunderstorm chances returning again by
noon and persisting into the evening. It doesn't look like
coverage and intensity will be like what we have seen the last
couple of days until the evening hours when a cold front
approaches the area. Along this front heavy rain is likely, as
precipitable water values remain unseasonably high near 2 inches
and CAPE values peak around 1000 J/kg. A Flash Flood Watch may
need to be issued during the mid-shift or early tomorrow for this
time period as any intense downpour will likely cause some
flooding issues given the soil saturation. A few strong storms
with gusty winds can also be expected Tuesday evening.

Light to moderate rain showers will persist through Wednesday as
the upper trough moves across the mid-south. A steady northwest
flow should keep highs in the mid-upper 60s for most areas along
with a steady northwest wind of 10-20 mph. Dig out that jacket you
put away in the spring. Come Thursday, abundant sunshine returns
and afternoon temperatures slowly warm back into the 70s through
the weekend, with low 80s possible by Monday next week. Overnight
lows are a bit brisk with 40s for Wednesday night and Thursday
night, and 50s through the weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

Showers will continue to impact the terminals through the
afternoon before dissipating this evening. Visibilities will
continue to vary depending on rain intensity. After the rain comes
to an end, MVFR cigs will linger and some late night fog could
impact the terminals. Winds this afternoon with be out of the SE
around 10 kts with a couple gusts up to 20 kts at BNA/MQY this
afternoon before decreasing to 5 kts or less for the rest of the
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      68  82  60  67  50 /  30  90  90  50  10
Clarksville    68  80  57  66  48 /  20  80  90  40  10
Crossville     64  76  61  64  46 /  40  70  80  70  10
Columbia       68  82  59  69  48 /  50  90  90  50   0
Lawrenceburg   68  82  60  70  48 /  30  80  90  50   0
Waverly        68  81  56  68  49 /  20  90  90  30   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......05
AVIATION........Reagan
Hazardous weather outlook, Sep 20, 2:38 AM CDT, 13 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
238 AM CDT Mon Sep 20 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-211000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
238 AM CDT Mon Sep 20 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Flash Flood Watch continues for all of Middle Tennessee through
this evening. Numerous additional showers and a few thunderstorms
with moderate to locally heavy rainfall are expected again today.
Additional rainfall up to 1 to 2 inches is possible today, which may
lead to flash flooding of roads and low lying areas. Rain will
briefly end across the area tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A strong cold front will move slowly across the area Tuesday
afternoon through Wednesday morning, bringing another round of
showers and thunderstorms. Additional rainfall amounts around 1 to
2 inches are possible, which could cause some localized flooding of
roads and low lying areas. In addition, a couple of strong storms
are possible with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today due to the risk of flash
flooding. Please relay any information about observed severe weather
to the NWS while following all local, state, and CDC guidelines.

Shamburger

In the hours before

Local storm report, Sep 20, 10:35 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 AM CDT MON SEP 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     FLASH FLOOD      2 WSW HAMPSHIRE         35.59N  87.33W
09/20/2021                   MAURY              TN   EMERGENCY MNGR

            MINOR FLOODING IN THE HAMPSHIRE AREA.

&&

EVENT NUMBER OHX2100653

CMA
Local storm report, Sep 20, 11:23 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 AM CDT MON SEP 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     FLASH FLOOD      BON AQUA                35.95N  87.33W
09/20/2021                   HICKMAN            TN   EMERGENCY MNGR

            WATER OVER OLD HWY 46 AND MISSIONARY RIDGE ROAD.

&&

EVENT NUMBER OHX2100654

CMA

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 8:09 PM CDTRiver Flood WarningOHXBedford, Marshall40 hr
Sep 20, 6:25 AM CDTAreal Flood AdvisoryOHXDickson, Hickman, Lewis, Maury2 hr
Sep 20, 7:08 AM CDTAreal Flood AdvisoryOHXDickson, Montgomery112 min
Sep 20, 8:29 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Hickman, Lewis, Marshall, Maury and 1 more2 hr
Sep 20, 9:53 AM CDTAreal Flood AdvisoryOHXBedford, Davidson, Marshall, Rutherford, Williamson112 min
Sep 20, 10:10 AM CDTAreal Flood AdvisoryOHXDickson, Hickman, Lewis, Maury, Williamson2 hr
Sep 20, 10:25 AM CDTFlash Flood WarningOHXDickson, Hickman, Lewis, Maury, Williamson5 hr
Sep 20, 10:32 AM CDTAreal Flood AdvisoryOHXDavidson, Robertson, Rutherford, Sumner, Williamson, Wilson118 min
Sep 20, 10:48 AM CDTAreal Flood AdvisoryOHXBedford, Rutherford4 hr
Sep 20, 11:44 AM CDTAreal Flood AdvisoryOHXRutherford, Wilson3 hr
Sep 20, 12:23 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Sumner, Williamson, Wilson3 hr
Sep 20, 1:02 PM CDTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale, Wilson3 hr
Sep 20, 3:25 PM CDTFlash Flood WarningOHXCheatham, Dickson, Hickman, Lewis, Maury, Williamson5 hr
Sep 20, 3:56 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury, Williamson2 hr
Sep 20, 4:10 PM CDTFlash Flood WarningOHXGiles, Marshall, Maury, Williamson3 hr
Sep 20, 4:26 PM CDTRiver Flood AdvisoryOHXHickman4 hr
Sep 20, 5:59 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Maury, Wayne3 hr
Sep 20, 6:51 PM CDTFlash Flood WarningOHXGiles, Lawrence, Lewis, Maury, Wayne114 min

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.